MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY OPTIMA URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY OPTIMA URETERAL STENT
Model Number 788422
Medical Device Problem Codes Expiration Date Error (2528); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer had an expired bard optima ureteral stent 4.7 into 22 cm.It was stated that the device expired on 19apr2021 and the device was inserted on (b)(6) 2021.
 
Additional Manufacturer Narrative
The reported event was confirmed as a use related.It was unknown whether the device had met relevant specifications.The root cause for this failure mode was due to the use of an expired product.The device history record review was not required due to the reported issue was confirmed as a use related.Per investigation a labeling review was not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the customer had an expired bard optima ureteral stent 4.7 into 22 cm.It was stated that the device expired on 19apr2021 and the device was inserted on (b)(6) 2021.Per follow up information received from the ibc via email on 09jun2021 it was stated that the bard inlay optima stent 4.7 into 22 cm which was expired by a week or two.The surgeon wanted to use it up so as not to waste and know it was outdated by a short time but the surgeon felt it would not hurt the patient so went ahead.The remaining one which was expired two days ago has been removed.It is not the physician practice to use the outdated products but because the surgeon insisted on using it so went ahead.It was noted that the surgeon wrote to the company to just see whether there were any issues with using a recently outdated product.

Brand Name
BARD INLAY OPTIMA URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11921928
Report Number1018233-2021-03187
Device Sequence Number3911569
Product Code FAD
UDI-Device Identifier00801741015663
UDI-Public(01)00801741015663
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model Number788422
Device Catalogue Number788422
Device Lot NumberNGBP0274
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;